Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 33, NWS Memphis, TN

April 7, 2010Craighead County, Greene County, Lawrence County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 7, 2010, 2:41 PM CDT for Craighead County, Greene County, Lawrence County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2010, 2:41 PM CDT (19:41 UTC)
Expired
Apr 7, 2010, 3:30 PM CDT
In force
49 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Craighead County, AR, Greene County, AR, Lawrence County, AR

The radar

The Memphis radar (KNQA), 108 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 1:55 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:03 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 7, 1:03 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
103 PM CDT WED APR 7 2010

.UPDATE...
UPDATED TO ADD 18Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 915 AM CDT WED APR 7 2010/

UPDATE...

SHOWERS ARE BEGINNING TO DEVELOP ACROSS NORTHWEST ARKANSAS THIS
MORNING AHEAD OF AN APPROACHING COLD FRONT. NEW 12Z MODEL RUNS ARE
STARTING TO COME IN. EXPECT SHOWER AND THUNDERSTORM ACTIVITY
SHOULD HOLD OFF UNTIL THE AFTERNOON HOURS. HAVE SENT AN UPDATE
LOWERING POPS FOR THIS MORNING. KEPT 20-30 POPS FROM THE
MISSISSIPPI RIVER WESTWARD JUST FOR THE OUTSIDE CHANCE AN ISOLATED
SHOWER OR THUNDERSTORM POPS UP THIS MORNING. OTHERWISE...REST OF CWA
WILL BE DRY. REST OF FORECAST LOOKS GOOD FOR NOW. ALTHOUGH WILL
NEED KEEP AN EYE ON THE WIND SPEEDS TODAY. WEST MEMPHIS AND
JONESBORO ARE CURRENTLY REPORTING WINDS JUST UNDER WIND ADVISORY.

KRM

PREV DISCUSSION... /ISSUED 252 AM CDT WED APR 7 2010/

SKIES ARE PARTLY CLOUDY ACROSS THE FORECAST AREA EARLY THIS
MORNING WITH TEMPERATURES REMAINING QUITE MILD WITH READINGS FROM
THE UPPER 60S TO THE LOWER 70S. COLD FRONT CURRENTLY FROM NORTHERN
MISSOURI THROUGH EASTERN OKLAHOMA INTO SOUTHWEST TEXAS WITH
SHOWERS AND THUNDERSTORMS FOUND JUST AHEAD OF THE FRONT.

AS THE FRONT MOVES CLOSER TO THE FORECAST AREA SHOWERS AND
THUNDERSTORMS WILL MOVE INTO THE REGION LATER THIS MORNING AND
THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR
THE ENTIRE FORECAST AREA FOR TODAY AND TONIGHT. THE MAIN THREAT
FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS BUT AN
ISOLATED TORNADO IS ALSO POSSIBLE. THE FRONT WILL MOVE THROUGH THE
FORECAST AREA TONIGHT AND MOVE EAST OF THE REGION THURSDAY MORNING
WITH RAIN ENDING IN EAST ARKANSAS LATE TONIGHT AND RAIN ENDING
ELSEWHERE BY LATE THURSDAY MORNING.

HIGH PRESSURE WILL GRADUALLY BUILD INTO THE REGION THURSDAY
AFTERNOON AND EVENING. COOLER AIR WILL FILTER INTO THE FORECAST
AREA WITH TEMPERATURES THURSDAY AFTERNOON SOME 10 TO 15 DEGREES
COOLER THAN TODAY. SKIES SHOULD CLEAR THURSDAY NIGHT ALLOWING
TEMPERATURES TO DROP INTO THE 30S BY FRIDAY MORNING OVER THE PARTS
OF WEST TENNESSEE.

THE SURFACE HIGH WILL MOVE ACROSS THE REGION ON FRIDAY WITH DRY
WEATHER AND TEMPERATURES A LITTLE WARMER THAN THURSDAY. DRY
WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH A GRADUAL WARMING
TREND. HIGH PRESSURE WILL REMAIN OVER THE EASTERN U.S. MONDAY AND
TUESDAY WHILE A STORM SYSTEM DEVELOPS OVER THE ROCKIES. BOTH THESE
DAYS WILL REMAIN DRY BUT EXPECT WIND TO GRADUALLY INCREASE.

ARS

&&

.AVIATION...
18Z TAF CYCLE

GUSTY SOUTH WINDS WILL CONTINUE THIS AFTERNOON AHEAD OF A COLD
FRONT AND VEER NORTHWEST AROUND 10-12 KTS AFTER FRONTAL PASSAGE.
VFR CEILINGS EXPECTED TO DROP DOWN TO MVFR MAINLY AFTER 08/00Z AS
WRAP AROUND MOISTURE ASSOCIATED WITH AN UPPER LEVEL LOW BEGINS TO
MOVE INTO TAF SITES AFTER FRONTAL PASSAGE. CEILINGS WILL
EVENTUALLY RISE BACK UP TO VFR AFTER 08/14Z. AS OF 18Z TAF
ISSUANCE...CONVECTION IS SLOWLY BEGINNING TO DEVELOP ACROSS
ARKANSAS/EAST TEXAS...THINK BEST TIMING FOR ARRIVAL OF STRONGER
SHOWERS AND THUNDERSTORMS MAY BE BETWEEN 07/22Z-08/00Z AT
JBR...07/23Z-08/01Z AT MEM...08 /00Z- 08Z AT MKL...AND
08/02Z-08/04Z AT TUP.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  52  63  44  68 /  90  10   0   0
MKL  51  62  36  65 /  80  20   0   0
JBR  49  62  40  67 /  70  10   0   0
TUP  57  65  40  68 / 100  40   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
     LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA-
     YALOBUSHA.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CROCKETT-DYER-
     FAYETTE-GIBSON-HAYWOOD-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON-
     WEAKLEY.

&&
Hazardous weather outlook, Apr 7, 11:45 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1145 AM CDT WED APR 7 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1145 AM CDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT
ACROSS THE ENTIRE MID-SOUTH. A SLOW MOVING LINE OF SHOWERS AND
THUNDERSTORMS WILL MOVE THROUGH THE MIDSOUTH MAINLY THIS AFTERNOON
AND EVENING. A FEW THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. AN ISOLATED
TORNADO IS ALSO POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL
MAY LEAD TO INCREASED RISK OF FLASH FLOODING.

A WIND ADVISORY HAS BEEN ISSUED FOR EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...EXTREME WEST TENNESSEE AND NORTHWEST MISSISSIPPI THROUGH
7 PM CDT. SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN
BE EXPECTED THIS AFTERNOON ACROSS THE ADVISORY AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 10:30 AM CDTWind AdvisoryMEGCrockett, Dyer, Fayette, Gibson, Haywood, Lake and 5 more8 hr
Apr 7, 6:25 PM CDTFlash Flood WarningMEGDyer, Lake, Lauderdale, Tipton3 hr
Apr 7, 6:43 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lake, Obion, Weakley47 min
Apr 7, 6:57 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton48 min
Apr 7, 3:19 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Lawrence41 min
Apr 7, 4:01 PM CDTSevere Thunderstorm WarningMEGClay, Greene44 min
Apr 7, 4:15 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence45 min
Apr 7, 4:23 PM CDTSevere Thunderstorm WarningMEGClay, Greene37 min
Apr 7, 4:39 PM CDTFlash Flood WarningMEGClay, Greene2 hr
Apr 7, 5:05 PM CDTFlash Flood WarningMEGClay, Craighead, Greene, Poinsett3 hr
Apr 7, 5:14 PM CDTSevere Thunderstorm WarningMEGCraighead, Cross, Mississippi, Poinsett46 min
Apr 7, 5:23 PM CDTFlash Flood WarningMEGCraighead, Crittenden, Cross, Mississippi, Poinsett3 hr
Apr 7, 6:12 PM CDTSevere Thunderstorm WarningMEGLee, Phillips, St. Francis48 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.